Texas, 2007

Flash Flood in Texas, May 27, 2007

May 27, 2007 · NWS OUN · 1 event in 1 county or zone

Widespread showers and thunderstorms developed over northern Texas during the morning and afternoon hours of the 27th. Very heavy rainfall caused some roads to be closed due to high water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widespread showers and thunderstorms developed over northern Texas during the morning and afternoon hours of the 27th. Very heavy rainfall caused some roads to be closed due to high water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 2:09 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, May 27, 2:09 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SUN MAY 27 2007

.DISCUSSION...
MCV CENTERED OVER GUTHRIE AT MID-AFTERNOON EXPECTED TO PROGRESS
NORTHEASTWARD THROUGH THE EVENING. AREA OF RAIN WILL CONTINUE TO
BE SEEN NEAR AND NORTHEAST OF THIS FEATURE. AREA OF HEAVIER RAIN
WITH EMBEDDED THUNDERSTORMS DEVELOPING ACROSS WESTERN NORTH TEXAS
AND SOUTHERN OKLAHOMA...IN DEFORMATION ZONE SOUTH OF MENTIONED MCV
AND INCOMING MID-LEVEL WAVE OVER CENTRAL TEXAS. THIS ACTIVITY MAY
NOT MOVE VERY MUCH LATE THIS AFTERNOON...BUT SHOULD TRANSITION
NORTHWARD TONIGHT. WILL HAVE TO WATCH FOR BATCH OF HEAVY RAIN
CURRENTLY OVER CENTRAL PARTS OF TEXAS FOR LATE TONIGHT AND
TOMORROW. WILL KEEP LIKELY POPS GOING ACROSS AT LEAST THE
SOUTHEAST PORTIONS OF OKLAHOMA THROUGH TOMORROW.

CURRENT FLOOD WATCH WILL BE RETAINED THROUGH TONIGHT WITH A FEW
COUNTIES SHAVED OFF THE WESTERN AND NORTHERN EDGES. WILL KEEP
WATCH GOING THROUGH TOMORROW FOR AREAS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA NEAR AND EAST OF INTERSTATE-35...WHERE THE MOST
SIGNIFICANT PROBLEMS ARE EXPECTED.

WITH A RELATIVE LULL IN ACTIVITY EXPECTED MONDAY NIGHT THROUGH
TUESDAY...WIDESPREAD SHOWERS AND STORMS ONCE AGAIN EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS SLOW MOVING FRONTAL
SYSTEM PASSES THROUGH FROM NORTH TO SOUTH. WILL BUMP POPS UP MOST
LOCATIONS DURING THIS TIME FRAME. POP-LESS FORECAST WILL CONTINUE
FRIDAY THROUGH NEXT WEEKEND...ALTHOUGH MEDIUM RANGE MODELS ARE
HINTING AT NORTHWEST FLOW STORMS AFFECTING AREA LATE SATURDAY AND
SUNDAY. WITH IT THIS FAR OUT...WILL NOT ADD POPS ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  79  66  80 /  60  40  30  20
HOBART OK         63  82  65  83 /  30  40  30  20
WICHITA FALLS TX  65  81  67  83 /  60  40  30  30
GAGE OK           61  83  64  83 /  30  20  30  20
PONCA CITY OK     63  77  65  80 /  60  40  30  20
DURANT OK         65  77  67  80 /  70  70  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ025-026-028-029-039-
     045.

     FLOOD WATCH THROUGH MONDAY AFTERNOON FOR OKZ030>032-040>043-
     046>048-050>052.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ090.

&&

26/11
Hazardous weather outlook, May 27, 11:15 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT SUN MAY 27 2007

OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1215 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE WEATHER IS ANTICIPATED THROUGH TONIGHT.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT SLOWLY NORTH ACROSS
OKLAHOMA TODAY AND TONIGHT. THIS UPPER LOW WILL COMBINE WITH
ABUNDANT LOW AND MID LEVEL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH
TONIGHT. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF ABUNDANT MOISTURE... WEAK WIND FIELDS RESULTING IN SLOW STORM
MOVEMENT AND MULTIPLE ROUNDS OF PRECIPITATION WILL CREATE FAVORABLE
FLASH FLOOD CONDITIONS TODAY. THE AREAS MOST SUSCEPTIBLE TO FLOODING
WILL BE ACROSS SOUTHEAST AND SOUTH CENTRAL OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING ACROSS PORTIONS
OF CENTRAL AND SOUTHERN OKLAHOMA TODAY. SEE THE FLOOD WATCH
STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MAY 28.

In the hours before

Special weather statement, May 27, 2:27 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT SUN MAY 27 2007

TXZ085-272045-
WILBARGER TX-
327 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR VERNON AT 327 PM CDT. THE
STORM WAS NEARLY STATIONARY.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 2:40 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SUN MAY 27 2007

TXZ089-272100-
ARCHER TX-
340 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR ARCHER CITY AT 340 PM CDT...
MOVING EAST AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, May 27, 4:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SUN MAY 27 2007

TXZ088-272215-
BAYLOR TX-
500 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF SEYMOUR AT 500
PM CDT. THIS STORM WAS SLOWLY DRIFTING NORTH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BAYLOR COUNTY...INCLUDING THE CITY OF SEYMOUR...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 4:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SUN MAY 27 2007

OKZ025-272300-
OKLAHOMA OK-
507 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

HEAVY RAIN WAS MOVING SLOWLY THROUGH NORTHERN OKLAHOMA COUNTY...FROM
EDMOND TO ARCADIA...AND JUST NORTH OF LUTHER. MOVEMENT WAS TO THE
EAST AT ONLY 5 MPH. LOCAL RAINFALL OF ONE TO ONE AND A HALF INCHES
IS LIKELY...ROUGHLY ALONG AND NORTHEAST OF INTERSTATES 35 AND 44.
THIS WILL CAUSE PONDING OF WATER IN POORLY DRAINED OR LOW LYING
AREAS. REMEMBER NOT TO DRIVE INTO WATER OF UNKNOWN DEPTH.

BURKE
Special weather statement, May 27, 4:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SUN MAY 27 2007

TXZ084-087-272330-
FOARD TX-KNOX TX-
544 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.

AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF CROWELL...ABOUT 10 MILES SOUTH OF HIGHWAY 70 IN FAR SOUTHWEST
FOARD COUNTY. OTHER STRONG THUNDERSTORMS WERE DEVELOPING IN
NORTHWEST KNOX COUNTY TO THE WEST OF TRUSCOTT. THESE STORMS WERE
NEARLY STATIONARY...WITH SOME DRIFT TOWARD THE SOUTHEAST.

EXTREMELY HEAVY RAIN AND FREQUENT LIGHTNING IS LIKELY THESE RURAL
AREAS.

BURKE
Special weather statement, May 27, 4:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT SUN MAY 27 2007

TXZ090-272330-
CLAY TX-
551 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

AT 548 PM CDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED IN
SOUTHWEST CLAY COUNTY...EXTENDING FROM LAKE ARROWHEAD TO THE WEST OF
JOY AND SHANNON. THESE STORMS WERE NEARLY STATIONARY. FREQUENT
LIGHTNING AND HEAVY RAIN WILL CONTINUE THROUGH 630 PM CDT. LOCAL
RAINFALL AROUND 2 INCHES IS LIKELY...ESPECIALLY NEAR AND WEST OF
SHANNON.

BURKE

The radar

The Altus AFB radar (KFDR), 98 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Archer

When
May 27, 5:00 PM CST
Where
Archer County, 5 mi S of Archer City
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.528, -98.630

Hwy 79 was was closed when six inches of water was running over the pavement.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37484.